MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT; PLATE, FIXATION, BONE
Model Number 02.124.416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event date for the patient missing a large amount of bone occurred in an unknown date in 2017.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had undergone a masquelet procedure on (b)(6) 2017 since the patient was missing a large amount of bone.The initial surgery was performed on (b)(6) 2017 by open reduction internal fixation procedure for treatment of a grade 3 open femur fracture.The hardware was implanted on (b)(6) 2017 during the initial surgery and included the following hardware (one 4.5mm va-lcp curved condylar plate/16 hole/336mm/right, four 5.0mm cannulated locking screws, one 5mm locking screws, four 4.5mm cortex screws, two 3.5mm cortex screws, 3.0mm headless screw and 1-3.0mm headless screw.) all the implanted hardware was removed intact during revision surgery on (b)(6) 2018 due to infection and delayed healing, except for one 1-3.0 headless screw which not able to be removed and was left inside the patient.The procedure was successfully completed without any delay and the patient was ok after the surgery.This complaint, (b)(4), captured the event of the masquelet procedure.(b)(4), source complaint, captured the hardware removal due to infection and delayed healing.(b)(4) captured the screw that was not removed during revision surgery.This complaint involves seven (7) parts.This report is 1 of 7 for (b)(4).

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7452071
Report Number2939274-2018-51853
Device Sequence Number173214
Product Code HRS
UDI-Device Identifier10886982042934
UDI-Public(01)10886982042934
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.124.416
Device Catalogue Number02.124.416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2018
Initial Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight86